MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE® 2000 HUMAN CHORIONIC GONADOTROPIN (HCG)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE® 2000 HUMAN CHORIONIC GONADOTROPIN (HCG)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant falsely elevated human chorionic gonadotropin (hcg) result on the immulite 2000 xpi instrument.It is unknown if the discordant result was reported to the physician(s).The customer used the same sample and instrument to perform repeat testing.The customer noted that repeat results were lower and reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the falsely elevated hcg result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc).A customer service engineer (cse) was dispatched to the customer site.The cse checked the positions of the sample pipettor and reagent pipettor, sample diluter, reagent diluter, photomultiplier (pmt) shutter, tube lifter, and quality of the substrate and water.Siemens is investigating the event.Mdr 2247117-2022-00003 was filed for the same event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2247117-2022-00004 on 18-jan-2022.Siemens reviewed additional information regarding falsely elevated human chorionic gonadotropin (hcg) results and concluded no hardware-related malfunction with the immulite 2000 xpi instrument.Siemens healthcare diagnostics further investigated the issue and confirmed the potential for falsely elevated hcg results due to sample carryover.This can be observed when a sample is assayed for hcg immediately after an undiluted sample with a hcg value of >5000 miu/ml.This issue impacts serum and urine patient samples, as well as quality control samples and adjustors.The effect of carryover varies based on the concentration of the high hcg sample.Starting 2022-02-22 an urgent medical device correction (umdc, letter imc22-04.A.Us) was sent to us customers, and an urgent field safety notice (ufsn, letter imc22-04.A.Ous) was sent to outside the us (ous).The umdc and ufsn explain the potential for carryover from high hcg samples into the next sample assayed for hcg on the immulite 2000/immulite 2000 xpi, and provides instructions to the customers.Mdr 2247117-2022-00003_s1 was filed for the same event.

Brand Name
IMMULITE® 2000 HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
IMMULITE® 2000 HUMAN CHORIONIC GONADOTROPIN (HCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd NJ LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis NJ LL55 4EL
UK   LL55 4EL
Manufacturer Contact
rolando hualpa
62 flanders-bartley rd
flanders, NJ 07836
MDR Report Key13280489
Report Number2247117-2022-00004
Device Sequence Number4945212
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number469
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-03/04/2022-002-C
Patient Sequence Number1
Patient SexUnknown